Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 13, NWS Boise, ID

November 26, 20076 counties in Idaho

NWS Boise, ID issued this wind advisory at Nov 26, 2007, 3:10 PM MST for 6 counties in Idaho. It took effect at Nov 26, 2007, 8:45 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2007, 3:10 PM MST (22:10 UTC)
In effect from
Nov 26, 2007, 8:45 PM MST
Expired
Nov 27, 2007, 10:31 AM MST
In force
14 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID

The radar

The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 262210
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
310 PM MST MON NOV 26 2007

IDZ016-271200-
/O.NEW.KBOI.WI.Y.0013.071127T1600Z-071128T0000Z/
WESTERN MAGIC VALLEY-
310 PM MST MON NOV 26 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY. 

SURFACE COLD FRONT MOVES ACROSS THE REGION EARLY ON TUESDAY
BRINGING GUSTY WINDS TO THE WESTERN MAGIC VALLEY THROUGH EARLY
TUESDAY EVENING. EXPECT SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH
WITH GUSTS UP TO 45 MPH. WINDS ARE EXPECTED TO DIMINISH BY EARLY
TUESDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KBOI 270345
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
845 PM MST MON NOV 26 2007

IDZ014-015-029-030-271200-
/O.EXA.KBOI.WI.Y.0013.071127T1600Z-071128T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-
845 PM MST MON NOV 26 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS EXPANDED THE WIND
ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THE OWYHEE 
MOUNTAINS...THE SOUTHWEST HIGHLANDS AND SOUTHERN TWIN FALLS
COUNTY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY.

A SURFACE COLD FRONT WILL MOVE ACROSS THE REGION EARLY ON TUESDAY
BRINGING GUSTY WINDS TO MUCH OF SOUTHWEST IDAHO THROUGH EARLY
TUESDAY EVENING. EXPECT SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH. WINDS ARE EXPECTED TO DIMINISH BY EARLY
TUESDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ016-271200-
/O.CON.KBOI.WI.Y.0013.071127T1600Z-071128T0000Z/
WESTERN MAGIC VALLEY-
845 PM MST MON NOV 26 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY
FOR THE WESTERN MAGIC VALLEY...

A SURFACE COLD FRONT WILL MOVE ACROSS THE REGION EARLY TUESDAY
BRINGING GUSTY WINDS TO THE WESTERN MAGIC VALLEY THROUGH EARLY
TUESDAY EVENING. EXPECT SUSTAINED WESTERLY WINDS OF 30 TO 40 MPH
WITH GUSTS UP TO 50 MPH. WINDS ARE EXPECTED TO DIMINISH BY EARLY
TUESDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS75 KBOI 271137
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
437 AM MST TUE NOV 27 2007

IDZ014>016-029-030-272200-
/O.CON.KBOI.WI.Y.0013.071127T1600Z-071128T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
437 AM MST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON EAST AND SOUTH OF BOISE...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON ACROSS SOUTHWEST IDAHO EAST AND SOUTH OF BOISE.

GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP LATER THIS MORNING
ACROSS SOUTHWEST IDAHO. SPEEDS OF 25 TO 35 WITH GUSTS OF 40 TO 50
MPH WILL BE COMMON EAST AND SOUTH OF BOISE THROUGH THE AFTERNOON. 
WINDS ARE EXPECTED TO DIMINISH BY EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS BETWEEN 30 AND 40 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBOI 271731
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1031 AM MST TUE NOV 27 2007

IDZ014>016-029-030-271845-
/O.CAN.KBOI.WI.Y.0013.000000T0000Z-071128T0000Z/
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
1031 AM MST TUE NOV 27 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP
AND CONTINUE THROUGH THIS AFTERNOON. SINCE THESE WIND SPEEDS WILL
BE LESS THAN WIND ADVISORY CRITERIA...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 26, 3:05 PM MST, 5 minutes earlier.

Area forecast discussion, Nov 26, 3:05 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
305 PM MST MON NOV 26 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...PACIFIC FRONT HANGS JUST
OFF THE PACNW COAST AND WILL MOVE RAPIDLY ACROSS THE CWA REACHING
SOUTHEAST OREGON AROUND MIDNIGHT AND WILL BE WELL EAST OF THE AREA
BY MID-MORNING TUESDAY. MOISTURE ALONG THE FRONT APPEARS TO BE
RATHER IMPRESSIVE PER SATELLITE IMAGERY...BUT THE SPEED OF THE FRONT
WILL LIMIT THE QPF TOTALS. THERE ARE SOME MODEL DIFFERENCES WITH
RESPECT TO QPF AND SNOW AMOUNTS...WITH THE GFS AND ECMWF MUCH LOWER
THAN THE NAM. PREFER A BLEND WHICH WOULD RESULT IN SNOW AMOUNTS OF
2-6 INCHES IN THE BOISE AND WEST CENTRAL MOUNTAINS...WITH UP TO 2
INCHES ELSEWHERE. IT WILL BE COLD ENOUGH FOR SNOW IN THE TREASURE
VALLEY WITH LOCAL AMOUNTS UP TO AN INCH. GUSTY NORTHWEST WINDS WILL
FOLLOW THE FRONT. WINDS SPEEDS OF 25-35 MPH WITH HIGHER GUSTS ARE
LIKELY IN THE WESTERN MAGIC VALLEY LATE TUESDAY MORNING THROUGH
TUESDAY AFTERNOON. THEREFORE...WILL ISSUE A WIND ADVISORY.
POST-FRONTAL 850-500MB LAPSE RATES OF 7.5-8.5 C/KM WILL RESULT IN
AFTERNOON SNOW SHOWERS WITH LOCAL ADDITIONAL SNOW ACCUMULATIONS OF
AN INCH OR TWO IN THE NORTHERN MOUNTAINS. SFC HIGH PRESSURE BUILDS
IN UNDER DRIER NORTHWEST FLOW TUESDAY NIGHT THROUGH WEDNESDAY.
ISOLATED SNOW SHOWERS WILL LINGER IN THE NORTHERN MOUNTAINS...
OTHERWISE CONDITIONS IT BE DRY AND COLD WITH LIGHT WINDS.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...AMPLIFIED PATTERN WILL
BRING BELOW NORMAL TEMPERATURES TO THE AREA THROUGH THE WEEKEND.
GOOD MODEL AGREEMENT ON AMPLIFICATION OF EASTERN PACIFIC RIDGE BY
THURSDAY NIGHT. CIRCULATION AROUND THE RIDGE AND AN UPPER LOW IN
HUDSON BAY WILL RESULT IN SURGE OF COLD AIR INTO THE PACIFIC
NORTHWEST LATE THURSDAY...WITH A REINFORCING SHORTWAVE LATE FRIDAY.
BEST CHANCE FOR VALLEY PRECIP /MOSTLY IN FORM OF SNOW/ IS THURSDAY
MORNING AHEAD OF THE FIRST SYSTEM. FOCUS OF PRECIP SHIFTS TO THE
MOUNTAINS FOR FRI/SAT...ONCE COLD CONTINENTAL AIRMASS IS IN PLACE.
WILL HAVE TO SEE WHAT KIND OF PRECIPITABLE WATER THE THURSDAY SYSTEM
CAN TAP INTO...BUT FOR NOW THINKING SNOW AMOUNTS IN THE VALLEYS WILL
BE LIGHT WITH LIGHT/MODERATE ACCUMULATIONS IN THE MOUNTAINS. GOOD
MODEL AGREEMENT THAT AMPLIFIED PATTERN BREAKS DOWN EARLY NEXT WEEK
WITH RETURN TO A MORE MILD AND MOIST WESTERLY FLOW.

&&

.AVIATION...VFR CONDITIONS THROUGH THIS EVENING UNDER INCREASING AND
LOWERING CEILINGS. AN APPROACHING COLD FRONT WILL PRODUCE LOCAL IFR
CONDITIONS AND WIDESPREAD MOUNTAIN OBSCURATION IN SNOW AND LOW
CEILINGS OVER SOUTHEAST OREGON AND SOUTHWEST IDAHO AFTER MIDNIGHT
TONIGHT. THE LOWEST CONDITIONS WILL ONLY LAST FOR A FEW HOURS.
EXPECT IFR CONDITIONS IN TREASURE VALLEY TUESDAY MORNING BETWEEN
08Z-12Z...AND OVER THE WESTERN MAGIC VALLEY AFTER 10Z. GUSTY
NORTHWEST WINDS SURFACE AND ALOFT BEHIND THE FRONT ON TUESDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 9 AM TO 5 PM MDT TUESDAY FOR IDAHO ZONE 16.
     SNOW ADVISORY FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY
     FOR IDAHO ZONES 11 AND 13.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...BW
LONG TERM....DG/DD
AVIATION.....DG
Hazardous weather outlook, Nov 26, 5:10 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
510 AM MST MON NOV 26 2007

IDZ011-271215-
WEST CENTRAL MOUNTAINS-
510 AM MST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST TUESDAY IN THE WEST CENTRAL MOUNTAINS.

SNOW WILL BEGIN AROUND 10 PM IN THE WEST CENTRAL MOUNTAINS TONIGHT
AND ACCUMULATE 3 TO 5 INCHES BY 7 AM TUESDAY MORNING. NUMEROUS
SNOW SHOWERS ARE EXPECTED IN THE WEST CENTRAL MOUNTAINS TUESDAY
AFTERNOON AND EVENING...WITH AN ADDITIONAL INCH OR TWO OF SNOW
ACCUMULATION POSSIBLE THROUGH THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MOIST PACIFIC STORM WILL MOVE THROUGH THE WEST CENTRAL MOUNTAINS
WEDNESDAY NIGHT AND THURSDAY WHICH WILL LIKELY BRING MODERATE TO
LOCALLY HEAVY SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT INFORMATION IN
ACCORDANCE WITH STANDING OPERATING PROCEDURES.

IDZ013-271215-
BOISE MOUNTAINS-
510 AM MST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM MST TUESDAY
IN THE BOISE MOUNTAINS.

SNOW WILL BEGIN ABOUT MIDNIGHT TONIGHT IN THE BOISE MOUNTAINS
AND ACCUMULATE 3 TO 5 INCHES BY 9 AM TUESDAY MORNING. NUMEROUS
SNOW SHOWERS ARE EXPECTED IN THE BOISE MOUNTAINS TUESDAY AFTERNOON
AND EVENING...WITH AN ADDITIONAL INCH OR TWO OF SNOW ACCUMULATION
POSSIBLE THROUGH THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MOIST PACIFIC STORM WILL MOVE THROUGH THE BOISE MOUNTAINS
WEDNESDAY NIGHT AND THURSDAY WHICH WILL LIKELY BRING MODERATE TO
LOCALLY HEAVY SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT INFORMATION IN
ACCORDANCE WITH STANDING OPERATING PROCEDURES.

IDZ012-014>016-028>030-ORZ061>064-271215-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-
BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
510 AM MST MON NOV 26 2007 /410 AM PST MON NOV 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A FAST MOVING COLD FRONT WILL BRING SCATTERED SNOW SHOWERS ACROSS
SOUTHEAST OREGON LATE TODAY AND SOUTHWEST IDAHO TONIGHT AND EARLY
TUESDAY. LOCALLY TWO INCHES OF SNOW IS POSSIBLE WITH THIS SYSTEM
BETWEEN 9 PM TONIGHT AND 9 AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ANOTHER SYSTEM WILL MOVE ACROSS SOUTHWEST IDAHO WITH SNOW LIKELY
ACROSS THE LOWER TREASURE VALLEY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.